Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bleeker

Is it okay to drop to a lower dose of accutane?

Recommended Posts

I'm on my 4th month of a generic of accutane. Currently I'm on 2 pills a day, 30mg each.. so 60mg a day. Thankfully, I have no visable acne left just a teeny little red mark on my neck from where I had one abit ago. I don't have another visit to the term for atleast a week and a half (My derm said this would prob be the last month.. maybe one more).. so my question is.. is it alright to drop to 30mg a day? Since I don't see any visable acne, and I think it would be so much easier on my lips..

The reason I'm asking is because I'm afraid this could do more damage than good and I'd like to finish this med as soon as possible!

Appreciate any advice!

Share this post


Link to post
Share on other sites

You could just take your pills without food or fat and decrease your absorption. Supposedly taking isotretinoin on an empty stomach decreases the absorption by almost half.

I am a fellow mild acne sufferer. How did your accutane journey go? I'm interested in details...

Share this post


Link to post
Share on other sites
I'm on my 4th month of a generic of accutane. Currently I'm on 2 pills a day, 30mg each.. so 60mg a day. Thankfully, I have no visable acne left just a teeny little red mark on my neck from where I had one abit ago. I don't have another visit to the term for atleast a week and a half (My derm said this would prob be the last month.. maybe one more).. so my question is.. is it alright to drop to 30mg a day? Since I don't see any visable acne, and I think it would be so much easier on my lips..

The reason I'm asking is because I'm afraid this could do more damage than good and I'd like to finish this med as soon as possible!

Appreciate any advice!

Yes it's okay...I've done it many times (been on low dose accutane for many years).

You have to find out what works for you though. For me I find if I don't take at least 20 mg per day I will start breaking out. If you do start breaking out just up your dosage again for a while and then try dropping down again to a lower level (just not as low as the first time) and see if that works.

Everyone is different...but I have managed to make a 6 month accutane course last me 1-2 years doing it this way. I don't get dry lips and have no adverse reactions.

Good luck!

Share this post


Link to post
Share on other sites

Check out this topic:

And here's the article: http://www.nzherald.co.nz/nz/news/article....jectid=10655063

It's about a New Zealand study using low doses of Accutane (10-20 mg). The study showed this dose was "quite adequate for most individuals with acne vulgaris", while significantly reducing the side effects.

Always consult your derm though, don't experiment with drugs like Accutane.

Edited by AKL

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×